MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ACTIS COLLARED STD SIZE 8; HIP FEMORAL STEM

DEPUY IRELAND - 9616671 ACTIS COLLARED STD SIZE 8; HIP FEMORAL STEM
Catalog Number 101011080
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient stood up for first time in pacu and experienced a pop and pain.Upon getting an xray, it was found that the head ball had dislodged from the neck trunion of the stem.The head was retained in the cup, but the stem dislocated from the head and out of place.The patient underwent revision surgery due to dislocation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> patient stood up for first time in pacu and experienced a pop and pain.Upon getting an xray, it was found that the head ball had dislodged from the neck trunnion of the stem.The head was retained in the cup, but the stem dislocated from the head and out of place.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the actis collared std size 8 was returned disassembled from the femoral head; and some light scratches were found on the taper area.Additionally, based on the provided radiological images the reported disassociation event can be confirmed.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.The observed disassociation between the steam and femoral head cannot be traced to design or manufacturing, therefore a definite root cause cannot be established due to there being multiple factors that may influence.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process and anatomical considerations of the patient.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.A manufacturing record evaluation was performed for the finished device product description: actis collared std size 8 product code: 101011080 lot number: 4251707 and no non-conformances or manufacturing irregularities were identified.The overall complaint was confirmed as the observed condition of the actis collared std size 8 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> a manufacturing record evaluation was performed for the finished device product description: actis collared std size 8 product code: 101011080 lot number: 4251707 and no non-conformances or manufacturing irregularities were identified.Device history review
=
> a manufacturing record evaluation was performed for the finished device product description: actis collared std size 8 product code: 101011080 lot number: 4251707 and no non-conformances or manufacturing irregularities were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: patient stood up for first time in pacu and experienced a pop and pain.Upon getting an xray, it was found that the head ball had dislodged from the neck trunion of the stem.The head was retained in the cup, but the stem dislocated from the head and out of place.The product was not returned to j&j medtech orthopaedics; however, photos were provided for review.The x-ray investigation revealed that a disassociation occurred between the ceramic head and the stem.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.The observed disassociation between the steam and femoral head cannot be traced to design or manufacturing, therefore a definite root cause cannot be established due to there being multiple factors that may influence.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process and anatomical considerations of the patient.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A manufacturing record evaluation was performed for the finished device product description: actis collared std size 8 product code: 101011080 lot number: 4251707 and no non-conformances or manufacturing irregularities were identified.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the actis collared std size 8 would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product description: actis collared std size 8 product code: 101011080 lot number: 4251707 and no non-conformances or manufacturing irregularities were identified.Device history review: a manufacturing record evaluation was performed for the finished device product description: actis collared std size 8 product code: 101011080 lot number: 4251707 and no non-conformances or manufacturing irregularities were identified.H11 additional narrative: added: d10.Corrected: h3.

Brand Name
ACTIS COLLARED STD SIZE 8
Common Device Name
HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22166271
Report Number1818910-2025-09297
Device Sequence Number15802990
Product Code MEH
UDI-Device Identifier10603295380481
UDI-Public(01)10603295380481(17)330731(10)4251707
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K202472
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101011080
Device Lot Number4251707
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer06/09/2025
07/09/2025
07/09/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date06/10/2025
07/10/2025
07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACTIS COLLARED STD SIZE 8.; ALTRX NEUT 36IDX54OD.; DELTA CER HEAD 12/14 36MM +12.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown